Jump to content

Chrissy - 2 years post c/t prozac


Chrissy

Recommended Posts

Hi, I have been a member of this site for a little while now and only now feel able to post my experiences. I have posted a little on ****** and although initially that site was a lifesaver, as I had my symptoms confirmed as protracted withdrawal, I find that there is limited help available for someone still suffering extreme symptoms.

 

I quit taking prozac in April 2010 (cold turkey) after approximately 2 and a half years of use. First time on an anti-depressant (or so I thought).

 

Previously I had been given Zyban (Wellbutrin), I had been given this to help me stop smoking, I wasn't told that this was an anti-depressant (UK).

Maybe the circumstances that led me to prozac were induced by the withdrawal/side effects of taking Zyban in the first place?

 

Since quitting prozac I have lost the ability to feel any emotion, good or bad. I don't feel happy, sad, anxious, anger, guilt, empathy, worry, excitement, soncern or any emotion you could name. I cannot taste food anymore, other than it being salty or sweet. My sense of smell has diminished to only being able to smell very strong aromas. My hearing has diminished enough for me to be classified as having slight hearing loss and also have sensory hearing loss, where no sound produces any reaction in me, sudden loud noises don't startle me, music doesn't filter to produce an emotion etc (could be due to the emotional void i'm experiencing). I have sleep problems still and PSSD. Still have problems with concentration and my memory is still very poor. Blocked ears and numb head still bothersome but not as troublesome as was in early withdrawal.

 

I will try to summarise my experience in the first year - Severe physical and psychological torture - gradually, not at all noticeably, improving, so that at 18 months out I realised that if I had healed thus far physically and mentally, then hopefully emotionally would not be far behind.

 

Still waiting. Am wondering if I will ever return to normal? Since quitting I knew instinctively that it was the drug that had affected me like this. I refused to be put on anything else, they did try. The Dr's denied withdrawal all the while, tried to convince me that it was a return of symptoms. I never had symptoms like these before, I never knew they existed!

Nov 2007 - Feb 2010 prozac 20mg

Feb 2010 - April 2010 prozac 40mg

 

Cold Turkey Prozac April 2010 due to severe cramps/bleeding

 

Severe withdrawal symptoms thereafter and protracted withdrawal continuing.

Link to post

Hi...

 

I never have gone cold turkey, but I know people who did and their symptoms continued like yours for a few years. It seems to be the norm.

 

I don't know if going back on something will help. I hope some of the more seasoned members will come along to advise you.

 

Hang in there

Intro: http://survivingantidepressants.org/index.php?/topic/1902-nikki-hi-my-rundown-with-ads/

 

Paxil 1997-2004

Crossed over to Lexapro Paxil not available

at Pharmacies GSK halted deliveries

Lexapro 40mgs

Lexapro taper (2years)

Imipramine

Imipramine and Celexa

Now Nefazadone/Imipramine 50mgs. each

45mgs. Serzone  50mgs. Imipramine

Link to post
  • Administrator

Hello, Chrissy, thanks for joining our community.

 

It's a good sign your physical symptoms have abated. As you know, it can take a long time for full recovery. Please be patient, you'll make it.

 

If I were you, I wouldn't go on any psychiatric drugs either. As you know, you don't have a psychiatric condition, you have prolonged withdrawal syndrome.

 

For the benefit of others, what were your initial withdrawal symptoms and in what manner did they go away? Did anything seem to relieve the symptoms?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
  • 8 months later...
  • Moderator Emeritus

Still waiting. Am wondering if I will ever return to normal? Since quitting I knew instinctively that it was the drug that had affected me like this. I refused to be put on anything else, they did try. The Dr's denied withdrawal all the while, tried to convince me that it was a return of symptoms. I never had symptoms like these before, I never knew they existed!

 

There is every reason to believe that you will return to normal emotionally. I was on Pristiq for five months and then Lexapro for ten months including a too-fast taper, and began experiencing some return of normal emotions about two months ago, ten months into my drug-free period. There seems to be some agreement among those few doctors who ackowledge withdrawal at all that normal, positive emotions are the last thing to come back. That makes sense to me since human happiness or even contentment must be among the most complex of emotions.

 

No one knows what individual factors influence the time involved in fully getting over withdrawal, so please don't compare yourself to me or anyone else. Responses to antidepressant withdrawal seem to run from the extreme of no problem at all with cold turkey to extreme and prolonged withdrawal symptoms after only a few days of antidepressant use. No one knows enough, at this point in time, to even roughly predict the length of time it will take any given individual to recover. But recovery *does* happen.

 

I'm so glad you found this forum. It has been a godsend to me and many, many others.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy